Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 87, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Nov 30, 2004, 10:19 AM CST for 4 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2004, 10:19 AM CST (16:19 UTC)
- Expired
- Nov 30, 2004, 2:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, TN, Lewis County, TN, Maury County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 123 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 301625 FFWOHX TNC099-101-119-181-302015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1019 AM CST TUE NOV 30 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LAWRENCE COUNTY IN TENNESSEE EASTERN LEWIS COUNTY IN TENNESSEE MAURY COUNTY IN TENNESSEE NORTHERN WAYNE COUNTY IN TENNESSEE * UNTIL 215 PM CST * AT 1011 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES ALMOST 1.5 INCHES OF RAIN HAVE FALLEN IN THE PAST 3 HOURS. THIS AREA MAY RECEIVE ANOTHER INCH OF RAINFALL IN THE NEXT 4 HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLUMBIA... MOUNT PLEASANT...SUMMERTOWN AND WAYNESBORO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3525 8782 3537 8718 3567 8706 3561 8750 $$ JLM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 3:50 AM CST, 6 hours 29 minutes earlier.
Area forecast discussion, Nov 30, 3:50 AM CST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 350 AM CST TUE NOV 30 2004 .DISCUSSION... BAND OF NUMEROUS SHOWERS SET UP ACROSS MIDDLE TENNESSEE OVERNIGHT, WITH KOHX INDICATING MODERATE TO HEAVY RAINS OVER A GOOD PART OF OUR FORECAST AREA (ESPECIALLY FROM WAYNESBORO...TO FRANKLIN... AND GALLATIN). EXPECT A LOW PRESSURE SYSTEM TO MOVE NORTHEAST FROM THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON AND STRENGTHEN. LOW LEVEL JET INCREASES ACROSS MUCH OF MIDDLE TENNESSEE AND GFS INDICATES 50 KT WINDS WORKING ALL THE WAY DOWN TO NEAR 900 MB THIS AFTERNOON. TOTAL TOTALS WILL BE IN THE UPPER 40S ACROSS OUR SOUTHERN COUNTIES AND CANT RULE OUT THE POSSIBILITY THAT A FEW THUNDERSTORMS COULD TAP STRONG LOW LEVEL WIND FIELD AND BRING SOME STRONG WINDS TO THE SURFACE. STRENGTHENING LOW LEVEL WIND ENVIRONMENT COUPLED WITH MARGINALLY HIGH TOTAL TOTALS SUGGESTS THE POSSIBILITY FOR SOME HEAVY RAIN PRODUCING CONVECTION AS WELL AS THE POTENTIAL FOR ISOLATED SEVERE STORMS OVER ABOUT THE EASTERN TWO THIRDS OF OUR FORECAST AREA. HAVE ONCE AGAIN GONE WITH A GFS/NGM BLEND, KEEPING MAIN RAIN BAND PARKED OVER THE SAME GENERAL AREA THROUGH 18Z, THEN PROGRESSING EASTWARD DURING THE AFTERNOON AND EVENING. SINCE FLASH FLOOD POTENTIAL WITH THIS SYSTEM APPEARS MARGINAL, HAVE DECIDED TO ONLY ISSUE WATCH FOR THE AREA THAT IS MOST VULNERABLE TO AN EXTENDED PERIOD OF MODERATE TO HEAVY RAINFALL (WHICH IS GENERALLY EAST OF A SPRINGFIELD TO WAYNESBORO LINE). PASSAGE OF STRONG LOW PRESSURE SYSTEM TONIGHT WILL BRING SOME GUSTY WEST TO NORTHWEST WINDS INTO THE MID STATE, ALONG WITH COOLER TEMPERATURES. COOL SURFACE RIDGE MOVES OVER WEDNESDAY NIGHT AND ALLOWS FOR FREEZING TEMPERATURES AREA-WIDE. EXPECT NEXT CHANCE FOR RAIN TO COME LATE IN THE WEEK. SO, AFTER THE DELUGE TODAY, WE SHOULD BE ABLE TO SQUEEZE OUT A FEW DAYS OF DRY WEATHER. && .BNA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH EAST OF A SPRINGFIELD TO WAYNESBORO LINE 19
Hazardous weather outlook, Nov 30, 5:23 AM CST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 523 AM CST TUE NOV 30 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 523 AM CST TUE NOV 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY TODAY AND EARLY TONIGHT AND PRODUCE WIDESPREAD RAIN...ALONG WITH THE POSSIBILITY OF LOCALIZED FLOODING OVER PARTS OF MIDDLE TENNESSEE. A FLOOD WATCH IS IN EFFECT THROUGH EARLY TONIGHT FOR AREAS EAST OF A SPRINGFIELD TO WAYNESBORO LINE. RAIN TOTALS BETWEEN ONE AND HALF AND TWO INCHES WILL BE COMMON IN THE WATCH AREA...WITH SOME HIGHER AMOUNTS POSSIBLE. RAINFALL WILL LIKELY PRODUCE PONDING OF WATER ON ROADS AND IN SOME POORLY DRAINED AREAS. SOME RIVERS AND STREAMS MAY ALSO RISE TO NEAR BANKFULL. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE THROUGH EARLY TONIGHT... AND A FEW COULD PRODUCE STRONG...GUSTY WINDS...ESPECIALLY IN AREAS NEAR THE ALABAMA BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:54 AM CST | Flash Flood Warning | OHX | Davidson, Rutherford, Smith, Williamson, Wilson | 4 hr |
| Nov 30, 12:18 PM CST | Flash Flood Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 4 hr |
| Nov 30, 1:22 PM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Marshall, Warren | 4 hr |
| Nov 30, 1:50 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Macon, Sumner, Trousdale, Wilson | 35 min |
| Nov 30, 3:46 PM CST | Flash Flood Warning | OHX | Davidson, Rutherford, Smith, Williamson, Wilson | 3 hr |
| Nov 30, 4:15 PM CST | Flash Flood Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 3 hr |
| Nov 30, 5:39 PM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Marshall and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.